Florida, 2004Flash Flood in Florida, June 26, 2004
June 26, 2004 · NWS MOB · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 26, 2:05 PM CST, 40 minutes earlier.
Area forecast discussion, Jun 26, 2:05 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
305 PM CDT SAT JUN 26 2004
.SHORT TERM...TODAYS SYNOPTIC AND RADAR PICTURE LOOKS SIMILAR TO
YESTERDAYS. CLUSTER OF SHOWERS AND THUNDERSTORMS TO THE EAST AND
WEST. LEFT OVER...SCATTERED SHOWERS AND THUNDERSTORMS...SOME
STRONG...POSSIBLY SEVERE WILL STILL BE AROUND AFTER 4 PM AND SOME
LIKELY HANGING ON INTO THE EVENING. WILL MAKE LAST MINUTE
ADJUSTMENTS TO FORECAST BASED ON LATEST RADAR/SATELLITE LOOPS.
ETA/GFS BOTH TAKE THE H5 LOW OVER EAST TEXAS AND OPEN IT UP AND MOVE
IT NORTH OF FORECAST AREA BY THE END OF THE WEEKEND. 12Z MODELS
DEPICT THE PRECIPITATION PATTERN PRETTY GOOD BUT WERE TOO FAR TO THE
WEST. H5 TROUGH WEAKENING BUT PASSING OVER THE NORTHERN FRINGES OF
FORECAST AREA MONDAY WILL REQUIRE LIKELY POPS. TUESDAY WILL GO BACK
TO NEAR CLIMO AS TROF FLATTENS OUT.
&&
.EXTENDED...WILL KEEP MOSTLY SCATTERED SHOWERS AND THUNDERSTORMS IN
EXTENDED BUT WITH 20 AND 30 POPS AT NIGHT...30 ON THE COAST FOR
EARLY MORNING/LATE NIGHT ACTIVITY. BY FRIDAY THE MID LEVEL RIDGE
EXTENDS ACROSS THE FORECAST AREA FROM THE NORTHEAST WHICH SHOULD
BRING IN A LITTLE DRIER AIR...BRIEFLY ON FRIDAY. MID LEVEL TROUGH
BEGINS TO REESTABLISH ITSELF BY SATURDAY AND POPS INCREASE...A BIT.
&&
.MARINE...WINDS TO REMAIN SOUTH TO SOUTHWEST THROUGH MOST OF
FORECAST PERIOD...SPEED GENERALLY IN THE 10 TO 15 KNOT RANGE...BEST
CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE NEAR SHORE WATERS
EARLY MORNING AND AFTERNOON.
&&
.PRELIMINARY TEMPS / POPS...
MOBILE 74 90 75 88 / 40 50 30 60
PENSACOLA 75 89 76 88 / 30 50 30 60
DESTIN 76 89 78 87 / 30 50 30 50
EVERGREEN 71 90 72 87 / 40 50 30 70
WAYNESBORO 69 88 69 87 / 50 40 40 60
CAMDEN 70 89 70 87 / 40 50 40 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
11
Hazardous weather outlook, Jun 26, 5:00 AM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT SAT JUN 26 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261900-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
600 AM CDT SAT JUN 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
AN UNSTABLE ATMOSPHERE COMBINED WITH HIGH LEVELS OF MOISTURE AND
PASSING UPPER LEVEL DISTURBANCES WILL AGAIN RESULT IN THE DEVELOPMENT
OF NUMEROUS THUNDERSTORMS TODAY. A FEW STRONGER STORMS WILL BE CAPABLE
OF PRODUCING PROLONGED PERIODS OF HEAVY RAIN...GUSTY SURFACE WINDS
AROUND 45 MPH AND FREQUENT LIGHTNING. THE PROBABILITY OF WIDESPREAD
SEVERE WEATHER IS LOW HOWEVER. THE THUNDERSTORM ACTIVITY WILL DECREASE
AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED
THROUGH TONIGHT.
Flash Flood, Okaloosa
- When
- June 26, 2:45 PM CST to 4:00 PM CST
- Where
- Okaloosa County, Dorcas
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.665, -86.592 (the zone’s center; the record gives no point)
Heavy rainfall in and around the Dorcas area caused several secondary roads to flood. Radar estimated that five to seven inches of rain fell in a three hour period across the area. The roads drained quickly and were reopened shortly after the heavy rains moved out of the area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, June 26 to 27, 20041 death · $15,000 · F1 · 8 events
- Strong Wind in Vermont, June 26, 20041 death · $20,000 · 1 event
- Lightning Strike in Florida, June 26, 2004$750,000 · 1 event
- Strong Wind in Vermont, June 26, 2004$60,000 · 5 events
- Damaging Wind in Nebraska, June 26, 2004$45,000 · 70 kt wind · 1 event
- Flash Flood and Damaging Winds in Florida, June 26, 2004$23,000 · 50 kt wind · 4 events
- Flash Flood and Flooding in Kansas, June 26 to 27, 20041 in hail · 16 events
- Strong Wind in Vermont, June 26, 2004$20,000 · 1 event
- Tornadoes and Flash Flood in Kansas, June 26, 2004F0 · 14 events
- Hail and Damaging Winds in Florida, June 26, 200460 kt wind · 6 events
- Hail and Heavy Rain in Colorado, June 26, 20041.75 in hail · 6 events
- Hail in Colorado, June 26, 20041.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407420.